Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 27, 2023, 3:04 AM CST for 8 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Jan 27, 2023, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2023, 3:04 AM CST (09:04 UTC)
- In effect from
- Jan 27, 2023, 9:00 AM CST
- Expired
- Jan 27, 2023, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS74 KMEG 270904 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 304 AM CST Fri Jan 27 2023 ARZ009-018-026>028-MOZ113-115-TNZ001>004-019-020-048-051-272300- /O.NEW.KMEG.WI.Y.0004.230127T1500Z-230127T2300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Lauderdale-Crockett- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Ripley TN, and Alamo 304 AM CST Fri Jan 27 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri and West Tennessee. * WHEN...From 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:11 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 26, 11:11 PM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1111 PM CST Thu Jan 26 2023 ...New AVIATION... .UPDATE... Issued at 903 PM CST Thu Jan 26 2023 Clear skies, dry airmass and diminishing winds have allowed temps to fall quickly this evening. A deck of low-mid clouds will push across northern regions overnight which should halt the temp fall somewhat. A developing light south wind should also help level temps off a bit as well. Next week is looking very interesting with cold air filtering into the region and several systems rolling through. The chance for winter weather over at least part of the Mid-South is on the increase. Stay tuned. && .SYNOPSIS... Issued at 245 PM CST Thu Jan 26 2023 A cold night is in store for the Mid-South as temperatures drop below freezing by Friday morning. However, the cold weather will not stick around for long as increased moisture and temperatures return this weekend. A wet pattern will begin late Saturday into Sunday as an approaching cold front moves into the region. This front has the potential to bring wintry precipitation to the Mid-South by the middle of next week. && .DISCUSSION... (This evening through next Wednesday) Issued at 245 PM CST Thu Jan 26 2023 Cloud cover across the Mid-South has started to lift, allowing for sunshine to return to portions of the region. Any remaining clouds will move east out of the region by this evening, leaving behind clear conditions. Tonight, expect temperatures to dip below freezing for the majority of the region, with lows settling in the upper 20s to low 30s. Luckily, the cold air will not remain in place for long as winds switch to a southerly direction Friday, advecting warmer temperatures to the Mid-South. As a result, Friday afternoon will be rather pleasant with temperatures in the mid 50s. Synoptically, an upper level trough will race across the Great Lakes Region on Friday. The Mid-South's proximity to this system will result in the development of strong gusty winds in northern areas of the region Friday morning. Sustained winds of 15-20mph are possible, with probabilistic guidance showing a 30-50% chance of wind gusts of 40mph. By Saturday, zonal flow aloft will allow for southerly winds to advect increased moisture values to the Mid-South. This combined with an approaching Arctic cold front will allow for a chance of shower development starting early Sunday morning. A few rumbles of thunder are possible in portions of northwest Mississippi, but any severe weather impacts are not expected at this time. Rain totals of an inch are probable through early Monday, with locally higher amounts possible. Weather patterns for the beginning of next week are still murky as models struggle to pinpoint the motion of the aforementioned Arctic cold front. General consensus is that the front will oscillate over the region starting Monday. By Tuesday, a series of shortwaves will move close to the region, increasing rain chances once again. Depending on where the front lines up, impacts will vary as several model solutions show wintry precipitation developing over portions of the Mid-South. For now, the best chance for any wintry precip will be in northeast Arkansas and the Missouri Bootheel. However, this forecast is subject to change rapidly as models become more in-line over the coming days. Additional updates regarding this event will be provided as ensembles become more fixed. ANS && .AVIATION... (06Z TAFS) Issued at 1041 PM CST Thu Jan 26 2023 VFR conditions will persist through the period. Light winds will increase to SW winds between 10-14 kts with a few higher gusts on Friday, then become light by Friday evening. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...CJC
Hazardous weather outlook, Jan 26, 2:45 PM CST, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 245 PM CST Thu Jan 26 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-272245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 245 PM CST Thu Jan 26 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds may develop in areas of northeast Arkansas and the Missouri Bootheel on Friday. Confidence is increasing for wintry precipitation next Tuesday / Wednesday as a cold front stalls over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.